Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Norman, OK

June 26, 2021Kiowa County, Oklahoma

NWS Norman, OK issued this special weather statement at Jun 26, 2021, 5:13 PM CDT for Kiowa County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2021, 5:13 PM CDT (22:13 UTC)
Expired
Jun 26, 2021, 5:45 PM CDT
In force
32 min
Issued by
NWS Norman, OK

County Kiowa County, OK

The radar

The Altus AFB radar (KFDR), 41 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.2 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2021-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 277 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2021-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
277 J/kg
Mixed-layer CIN
-199 J/kg
Mixed-layer LCL
780 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

072 
WWUS84 KOUN 262213
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
513 PM CDT Sat Jun 26 2021
 
OKZ035-038-262245-
Kiowa OK-Comanche OK-
513 PM CDT Sat Jun 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR south central Kiowa and west
central Comanche Counties Until 545 PM CDT...

AT 510 PM CDT, a strong thunderstorm was located 5 miles east of
Snyder, moving northeast at 20 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels... 
Wind gusts to 50 MPH...

Locations impacted include...
Southwestern Wichita Mountains Wildlife Refuge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3478 9885 3478 9875 3471 9869 3459 9880
      3460 9894
TIME...MOT...LOC 2210Z 207DEG 16KT 3465 9886 

$$

Mahale

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Jun 26, 1:25 PM CDT, 3 hours 48 minutes earlier.

Area forecast discussion, Jun 26, 1:25 PM CDT, 3 hours 48 minutes before
Area Forecast Discussion
National Weather Service Norman OK
125 PM CDT Sat Jun 26 2021

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(This evening through Sunday)
Issued at 122 PM CDT Sat Jun 26 2021

Heavy rainfall and flooding remains the main impact in the short
term. Overhead a longwave trough has been steadily pushing in while
anomalously high moisture (PWATs up to 2 standard deviations above
normal) flows over a stalling front. The front is expected to
establish itself more or less along the I-44 corridor (reflected in
our forecast with higher PoPs/QPF). Additional rainfall amounts of 2-
6 inches are possible over the next 24 hours as this pattern
persists into tomorrow. A flood watch remains in effect through
tomorrow afternoon.

Decent instability (1000-2000 joules MUCAPE) will support a few
strong to severe storms this afternoon (especially toward western
north Texas), though deep level shear remains weak (30-35 knots).

Day

&&

.LONG TERM...
(Sunday night through next Friday)
Issued at 122 PM CDT Sat Jun 26 2021

Rainy continues to be the theme through the long term as the upper
level low becomes cut off over / southwest of the Great Lakes
region. Though there is some variation in the depth and positioning
of the wobbling upper low, nearly all ensemble solutions keep daily
rain chances in the forecast through next Friday (after that,
there's differences in how soon the upper low departs). However,
with the front washing out early next week, rainfall amounts will
likely decrease some from what we're looking at in the short term.

Under this pattern, skies will remain mostly cloudy and highs will
be in the 80s (below average).

Day

&&

.AVIATION...
(18Z TAFS)
Issued at 1239 PM CDT Sat Jun 26 2021

Complicated forecast with tempo MVFR conditions as we heat up and
get low cu development early in the forecast. Most locations
expected to go to VFR by 20-22Z, but this could be short lived as
convection could then initiate from southwest Oklahoma into
central Oklahoma. Widespread TSRA expected once again toward and
after 00Z especially across central and southwest Oklahoma
terminals toward KSPS. Additional develop over western Texas is
expected to move into the region late this evening and overnight,
keeping MVFR/IFR conditions into tomorrow morning.

&&

.UPPER AIR...
Issued at 1239 PM CDT Sat Jun 26 2021

An Upper Air flight is planned for 19Z today.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  68  79  68  80 /  90  60  60  70
Hobart OK         67  81  66  81 /  80  40  60  60
Wichita Falls TX  70  86  69  83 /  90  40  60  70
Gage OK           65  83  65  81 /  30  10  30  40
Ponca City OK     68  80  68  82 /  80  60  40  60
Durant OK         73  88  70  85 /  30  40  50  80

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Sunday afternoon for OKZ004>042-044>046.

TX...Flood Watch through Sunday afternoon for TXZ083>090.

&&

SHORT TERM...14
LONG TERM....14
AVIATION...11
Hazardous weather outlook, Jun 26, 12:36 PM CDT, 4 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1236 PM CDT Sat Jun 26 2021

OKZ004>048-050>052-TXZ083>090-271745-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1236 PM CDT Sat Jun 26 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
There is a slight risk for severe thunderstorms today from central
toward southwestern Oklahoma and adjacent parts of northern Texas.
Most of these would occur this afternoon and evening. Large hail
and damaging winds are both possible.

.Heavy Rainfall...
There is a moderate risk for flash flooding along a wide swath
surrounding I-44 all across central and southwestern Oklahoma and
southwestward into northern Texas. Two to four inches of rain has
already fallen across portions of central Oklahoma, and three to
six inches of additional rainfall is expected in this region
before sunrise Sunday. A flood watch remains in effect.

.DAYS TWO THROUGH SEVEN...Sunday through Thursday...

.Thunderstorms...
Thunderstorm chances will continue through Thursday.

.Heavy Rainfall...
Heavy rainfall is likely into the daytime Sunday. A flood watch is
in effect through Sunday afternoon for the same areas as mentioned
above.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Jun 26, 4:48 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
448 PM CDT Sat Jun 26 2021

OKZ036-037-262230-
Tillman OK-Jackson OK-
448 PM CDT Sat Jun 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Tillman and east
central Jackson Counties Until 530 PM CDT...

AT 446 PM CDT, a strong thunderstorm was located near Altus, moving
east at 15 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...

Locations impacted include...
Altus, Tipton, Headrick, Altus Air Force Base and Humphreys.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3470 9934 3465 9912 3464 9910 3464 9908
      3462 9900 3447 9918 3457 9940
TIME...MOT...LOC 2146Z 281DEG 15KT 3461 9930

Mahale
Special weather statement, Jun 26, 4:48 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
448 PM CDT Sat Jun 26 2021

OKZ035-037-038-262230-
Kiowa OK-Tillman OK-Comanche OK-
448 PM CDT Sat Jun 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR south central Kiowa...north
central Tillman and west central Comanche Counties Until 530 PM
CDT...

AT 446 PM CDT, a strong thunderstorm was located near Manitou, moving
north at 10 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...

Locations impacted include...
Snyder and Manitou.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3447 9893 3453 9903 3472 9893 3458 9872
TIME...MOT...LOC 2146Z 199DEG 10KT 3455 9895

Mahale
Local storm report, Jun 26, 4:49 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
449 PM CDT SAT JUN 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     HAIL             1 ESE ELGIN             34.77N 98.28W
06/26/2021  E0.88 INCH       COMANCHE           OK   PUBLIC

&&

MAD
Local storm report, Jun 26, 4:56 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
456 PM CDT SAT JUN 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     HAIL             1 ESE ELGIN             34.77N 98.28W
06/26/2021  E1.00 INCH       COMANCHE           OK   TRAINED SPOTTER

&&

MAD
Local storm report, Jun 26, 4:57 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
457 PM CDT SAT JUN 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     TSTM WND GST     1 ESE ELGIN             34.77N 98.28W
06/26/2021  M62 MPH          COMANCHE           OK   TRAINED SPOTTER

            MEASURED WITH HANDHELD ANEMOMETER. ALSO
            NOTED VARIOUS SMALL LIMBS AND SHINGLES
            SCATTERED THROUGHOUT THE NEIGHBORHOOD.

&&

MAD
Special weather statement, Jun 26, 5:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
513 PM CDT Sat Jun 26 2021

OKZ035-038-262245-
Kiowa OK-Comanche OK-
513 PM CDT Sat Jun 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR south central Kiowa and west
central Comanche Counties Until 545 PM CDT...

AT 510 PM CDT, a strong thunderstorm was located 5 miles east of
Snyder, moving northeast at 20 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

Locations impacted include...
Southwestern Wichita Mountains Wildlife Refuge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3478 9885 3478 9875 3471 9869 3459 9880
      3460 9894
TIME...MOT...LOC 2210Z 207DEG 16KT 3465 9886

Mahale

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:18 PM CDTSpecial Weather StatementOUNEllis, Woodward42 min
Jun 25, 7:59 PM CDTSevere Thunderstorm WarningOUNBeckham, Roger Mills46 min
Jun 25, 8:08 PM CDTSpecial Weather StatementOUNDewey, Woodward52 min
Jun 25, 8:28 PM CDTSevere Thunderstorm WarningOUNBeckham, Custer, Dewey, Ellis, Roger Mills, Washita47 min
Jun 25, 8:52 PM CDTSpecial Weather StatementOUNAlfalfa, Blaine, Dewey, Major, Woodward38 min
Jun 25, 9:07 PM CDTSevere Thunderstorm WarningOUNBlaine, Custer, Dewey, Major, Woodward38 min
Jun 25, 9:43 PM CDTSevere Thunderstorm WarningOUNBlaine, Custer, Dewey, Kingfisher, Major33 min
Jun 25, 10:06 PM CDTSpecial Weather StatementOUNGrant39 min
Jun 25, 10:41 PM CDTSpecial Weather StatementOUNBlaine, Garfield, Kingfisher, Logan, Noble49 min
Jun 25, 10:42 PM CDTSpecial Weather StatementOUNWoodward48 min
Jun 25, 11:21 PM CDTSpecial Weather StatementOUNWoodward24 min
Jun 25, 11:25 PM CDTSpecial Weather StatementOUNEllis, Harper, Woodward50 min
Jun 25, 11:44 PM CDTAreal Flood AdvisoryOUNDewey, Ellis, Woodward6 hr
Jun 25, 11:46 PM CDTSpecial Weather StatementOUNRoger Mills44 min
Jun 26, 12:13 AM CDTFlash Flood WarningOUNDewey, Ellis, Woodward4 hr
Jun 26, 12:26 AM CDTSpecial Weather StatementOUNBeckham, Custer, Dewey49 min
Jun 26, 12:47 AM CDTSevere Thunderstorm WarningOUNBeckham, Greer, Harmon, Roger Mills43 min
Jun 26, 1:06 AM CDTAreal Flood AdvisoryOUNBlaine, Dewey, Major, Woodward4 hr
Jun 26, 1:12 AM CDTSpecial Weather StatementOUNBlaine, Custer, Dewey, Washita48 min
Jun 26, 1:19 AM CDTSevere Thunderstorm WarningOUNBeckham, Custer, Greer, Kiowa, Washita41 min
Jun 26, 1:49 AM CDTAreal Flood AdvisoryOUNDewey, Ellis3 hr
Jun 26, 1:55 AM CDTSevere Thunderstorm WarningOUNBlaine, Caddo, Custer, Kiowa, Washita50 min
Jun 26, 2:40 AM CDTSevere Thunderstorm WarningOUNBlaine, Caddo, Canadian, Grady, Kingfisher50 min
Jun 26, 3:14 AM CDTSevere Thunderstorm WarningOUNCanadian, Kingfisher, Logan, Oklahoma46 min
Jun 26, 3:39 AM CDTAreal Flood AdvisoryOUNBlaine, Garfield, Kingfisher, Logan, Major, Noble and 1 more3 hr
Jun 26, 3:52 AM CDTSevere Thunderstorm WarningOUNCleveland, Lincoln, Logan, Oklahoma, Pottawatomie38 min
Jun 26, 4:29 AM CDTSpecial Weather StatementOUNCleveland, Lincoln, Pottawatomie46 min
Jun 26, 4:44 AM CDTAreal Flood AdvisoryOUNCanadian, Cleveland, McClain, Oklahoma6 hr
Jun 26, 7:32 AM CDTFlash Flood WarningOUNCaddo, Comanche, Grady4 hr
Jun 26, 2:04 PM CDTRiver Flood WarningOUNCleveland, McClain46 hr
Jun 26, 2:05 PM CDTRiver Flood WarningOUNLincoln, Oklahoma, Pottawatomie39 hr
Jun 26, 2:05 PM CDTRiver Flood AdvisoryOUNCleveland, McClain, Pottawatomie31 hr
Jun 26, 2:06 PM CDTRiver Flood WarningOUNPottawatomie, Seminole19 hr
Jun 26, 2:13 PM CDTRiver Flood WatchOUNGarvin13 hr
Jun 26, 3:36 PM CDTSpecial Weather StatementOUNComanche24 min
Jun 26, 3:53 PM CDTSpecial Weather StatementOUNJackson37 min
Jun 26, 4:00 PM CDTSpecial Weather StatementOUNComanche30 min
Jun 26, 4:17 PM CDTSpecial Weather StatementOUNJackson28 min
Jun 26, 4:27 PM CDTSpecial Weather StatementOUNComanche48 min
Jun 26, 4:32 PM CDTAreal Flood AdvisoryOUNComanche3 hr
Jun 26, 4:48 PM CDTSpecial Weather StatementOUNTillman42 min
Jun 26, 4:48 PM CDTSpecial Weather StatementOUNJackson42 min
Jun 26, 4:55 PM CDTSevere Thunderstorm WarningOUNJackson, Kiowa, Tillman50 min
Jun 26, 4:55 PM CDTSevere Thunderstorm WarningOUNComanche, Grady39 min
Jun 26, 5:20 PM CDTSpecial Weather StatementOUNEllis25 min
Jun 26, 5:37 PM CDTSpecial Weather StatementOUNTillman38 min
Jun 26, 5:48 PM CDTSevere Thunderstorm WarningOUNComanche, Kiowa, Tillman42 min
Jun 26, 5:55 PM CDTSpecial Weather StatementOUNCuster35 min
Jun 26, 6:13 PM CDTAreal Flood AdvisoryOUNCaddo3 hr
Jun 26, 6:19 PM CDTAreal Flood AdvisoryOUNBlaine, Caddo, Custer3 hr
Jun 26, 6:20 PM CDTSevere Thunderstorm WarningOUNBlaine40 min
Jun 26, 6:31 PM CDTSpecial Weather StatementOUNTillman29 min
Jun 26, 6:43 PM CDTAreal Flood AdvisoryOUNComanche, Cotton, Tillman3 hr
Jun 26, 6:45 PM CDTSevere Thunderstorm WarningOUNBlaine45 min
Jun 26, 3:56 PM CDTSpecial Weather StatementOUNHardeman34 min

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.